Convergence of a regularized Euclidean residual algorithm for nonlinear least-squares

S. Bellavia, B. Morini, C. Cartis, N.I.M. Gould, Ph.L. Toint

Research output: Contribution to journalArticlepeer-review

235 Downloads (Pure)

Abstract

The convergence properties of the new regularized Euclidean residual method for solving general nonlinear least-squares and nonlinear equation problems are investigated. This method, derived from a proposal by Nesterov [Optim. Methods Softw., 22 (2007), pp. 469-483], uses a model of the objective function consisting of the unsquared Euclidean linearized residual regularized by a quadratic term. At variance with previous analysis, its convergence properties are here considered without assuming uniformly nonsingular globally Lipschitz continuous Jacobians nor an exact sub-problem solution. It is proved that the method is globally convergent to first-order critical points and, under stronger assumptions, to roots of the underlying system of nonlinear equations. The rate of convergence is also shown to be quadratic under stronger assumptions. © 2010 Society for Industrial and Applied Mathematics.
Original languageEnglish
Pages (from-to)1-29
Number of pages29
JournalSIAM Journal on Numerical Analysis
Volume48
Issue number1
DOIs
Publication statusPublished - 1 Jan 2010

Keywords

  • numerical algorithms
  • systems of nonlinear equations
  • Nonlinear least-squares
  • global convergence.

Fingerprint

Dive into the research topics of 'Convergence of a regularized Euclidean residual algorithm for nonlinear least-squares'. Together they form a unique fingerprint.

Cite this